Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is my cocktail the best?
Jul 3, 2004

I am currently on Zerit, Ziagen, and Kaletra. I have noticed face wasting and an increase in diarrhea. I am allergic to sulfa drugs. Is there a better cocktail for me?

Response from Dr. Conway

There are many cocktails available. The key is to find one that you can take and that will not cause you too many (if any) side effects.

Both Zerit and Kaletra are associated with diarrhea and facial wasting, the latter becoming more prevalent over time.

As far as the two nucleosides go, many favr the use of lamivudine with either zidovudine, tenofovir or didanosine. Three of these drugs (all except zidovudine) can be taken once a day.

As far as the third drug goes, we tend to use Kaletra (which you are on) quite a bit. The other three drugs that receive serious consideration are efavrienz, nevirapine and atazanavir. All three of these are low pill count agents that can be given once a day.

So here are a number of potential options for you to consider...



Previous
Pos African queen on HAART and with AVN
Next
weight loss & HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement